MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC RATCHET WRENCH-11MM WIDTH ACROSS FLATS

WRIGHTS LANE SYNTHES USA PRODUCTS LLC RATCHET WRENCH-11MM WIDTH ACROSS FLATS
Model Number 321.20
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Complainant device is expected to be returned for manufacturer review/investigation.Initial reporter is j&j company representative.The investigation could not be completed.No conclusion could be drawn, as no product was received.A review of the device history records has been requested.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on an unknown date, the ratchet wrench and the universal bending pliers were broken.It is unknown when and where the issue was discovered.It is unknown if there is patient or procedure involvement.This complaint involves one (1) devices.This report is 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h4, h6: part number: 321.20, synthes lot number: 5236552, supplier lot number: lm015176, release to warehouse date: may 10, 2006, expiration date: n/a, supplier: (b)(4).No ncrs were generated during production.Review of the device history record showed that there were no issues during the manufacture of this product, and any subcomponents, which would contribute to this complaint condition.Visual inspection: the 11mm ratchet wrench (part # 321.20, lot # lm015176, quantity # (b)(4)) was received at us customer quality (cq).Upon visual inspection, it was noticed that edges of the ratchet was deformed.There were some scratches, discoloration and part number/lot number were difficult to read.No other issues were observed with the returned components of the device.Dimensional inspection: dimensional analysis was not performed due to post manufacturing damage document/specification review: the following drawing(s) was reviewed; 11 mm ratchet wrench: manufactured and current revisions.Conclusion: the exact cause of the reported condition is unknown, but it is likely that the device is worn from repeated use and servicing during the 14+ year life of the device.During the investigation, no product design or manufacturing issues were observed that may have contributed to the complaint condition; therefore, further corrective and/or preventive action is not required.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
RATCHET WRENCH-11MM WIDTH ACROSS FLATS
Common Device Name
WRENCH
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key11877930
Report Number2939274-2021-02551
Device Sequence Number16396358
Product Code HXC
UDI-Device Identifier10886982190444
UDI-Public(01)10886982190444
Combination Product (Y/N)N
Initial Reporter StateOR
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/27/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number321.20
Device Catalogue Number321.20
Device Lot Number5236552
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/14/2021
Initial Date Received by Manufacturer 04/27/2021
Supplement Date Received by Manufacturer06/02/2021
Initial Report FDA Received Date05/25/2021
Supplement Report FDA Received Date06/17/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNIVERSAL BENDING PLIERS; UNIVERSAL BENDING PLIERS